All Journal Entries Journals
Previous | Next

Clonazapem Addict and Scared

Apr 02, 2008 - 4 comments
Tags:

getting off clonazepam

,

getting off



I have suffered from panic attacks for 31 yrs., and am so tired of the roller coaster of drugs for this disease.  I wish I'd have never taken my first prescribed drug, but you're so desperate when you are agorophic, a single parent with a baby and 4 yr. old depending on you, that you do what the professionals suggest. I started 31 yrs. ago on Valium, then was put on Xanax to get off the Valium, and 25 yrs. ago was put on Klonopin, then Clonazapem when that came out, and have been on it for 25 years now, and feel worse than I did 31 yrs. ago.  I went inpatient in 07/06 for severe depression which I had developed, and kept questioning everyone, which I've done over the years, as to whether 25 yrs on the Clonazapem could be CAUSING problems.  None of the professionals would give me an answer.  I'm now on disability for the depression, and have no Medicare until 12/08.  I want to get off of this drug so bad, and have tried to wean myself (I take 1 mg. 3 times daily) slowly from it, .5 mg at a time for about a month, but I get down to about 2 mg., and feel so awful.  But I feel awful everyday on it, too, so what do I do?  My Dr. is just a GP, and doesn't seem at all concerned as to how I am feeling or the length of time I've been on it, nor did the Drs. @ the mental health institution.  I've never been a depressed person, and I've read so many posts from people saying that Klonopin/Clonazapem caused depression, and that's what I've always wondered with myself.  I don't even feel like my mind is in my body most of the time.  I hate taking drugs, and have asked so many times over the years about all of these crappy drugs, and am always assured they're not addictive, and that the warnings on that they provide with the prescriptions are just "rare", and they have to list them.  What a load of ****!  Has anyone successfully gotten off a 3 mg daily for 25 yr. addiction to this devil drug?  I want my old fun self back.  Heck, I'd take the panic attacks over the way I feel now.  Help!!!!!!!!!!!!!!!

Comments
Post a Comment
468874 tn?1210955929
by mdbrown25, Apr 02, 2008
Xanax Addiction, getting off
I have had anxiety and panic attacks since my early thirties.  I was on Ativan for several years, and eventually started drinking heavily along with it, because my tolerance level went up and the doctor I was seeing at the time wouldn't increase my dosage.  I came close to losing my job until I entered rehab.  I had been doing well on Serotonin for about 7 years, but then started having reactions to it.  That is when I started Xanax, 1 mg three times a day.  I am at the point now that I need about double what my doctor gives me.  It is a horror rollercoaster that I can't get off of.  My fear is so extreme when I am out of the medication that I can't do anything. Just stay in bed, and I do have to work, but couldn't do it if I didn't have the medication. Because of that I have ordered from online pharmacies just to have enough.  It is expensive, and I'm trying to pay off my credit cards, but don't get anywhere because of this added expense.  I wish I could wean myself off of Xanax, but when I start feeling nervous at home or at work, I can't deal with it and head for my pill stash.  Mentally, I can't make myself stop taking it when I start to feel the fear start because it is  so awful. I can't handle the anxiety and panic attacks.
Yes, these medications do cause depression!  Klonopin, or any of the benzodiazepines! I go home depressed about life, but so far I haven't been able to make myself choose to get rid of the depression by quiting the meds.  I do have generalized anxiety disorder.  These medications are most certainly addictive, and over time, the patient needs to increase the doseage to get the same effect of some of them.  I don't have the awful fear when I'm taking Xanax, but the depression makes me not want to do any normal activities. I sit and read for most of the weekend.  I hate what this medication is doing to me, but can't face the panic attacks.  I'd like to get to the point of slowly weaning myself off, but I think that is like an alcoholic saying he is going to "cut back" on drinking.  I haven't had a drink in over 10 years and am scared I would start again if I didn't have the Xanax.  I don't have advice, because I can't even help myself, but I know how you feel about the Klonopin.  I'm there too. And it is a hell of a way to live.

468830 tn?1246112822
by Sondra1952, Apr 02, 2008
mdbrown25
Sorry, I could have just posted a reply here to you, but my mind is on drugs, so i sent you a message.  Hope that's okay!
Sondra
You're right---this is a hell of a way to live, and most of the time, I don't even call this living!

Avatar universal
by nan17, Apr 02, 2008
Is anyone out there on Zoloft?  After being treated for High Blood Pressure that appeard at 60 years old two and a half months ago, I was given 10 different drugs that gave me 20 side effects ranging from panic attacks to asthma which i had not suffered from since i was a little girl 50 years ago.  When finally taken off the last course of beta blocker and other BP med, I found that my BP was normal without taking the next prescribed medication that i had been on for 4 weeks.  Problem is, they put me on Xanax once the panic attacks stopped and I still have them even without the beta blocker that started them.  So now there is a physchiatrist called in who wants me to start on Zoloft and continue the Xanax for 4 weeks until the Zoloft kicks in, claiming that my high blood pressure must be anxiety related so we have to treat the anxiety.
All I read are horror stories from everyone about any and all of these drugs.  It seems like we have all gone through the same issues and basically "lost our lives" temporarily.  Does anyone have any advice on what I should do here before taking that first Zoloft - or is Zoloft the miracle drug that won't turn into what all these other drugs turn into?
Nan17


467070 tn?1224628977
by raquel414, Apr 09, 2008
HI SONDRA,
      thank you for your words of encouragement!  it broke my heart hearing all the horrible things you have been through....and yes, living with depression, and anxiety is something i wish i never knew. i have been living with depression since my early 20's. i too was left to be a single mom of my son, then only 10 months old. my ex husband picked up a cocaine habbit and decided to abandon us. leaving me heartbroken, and alone. i experianced my first anxiety attack when he left. i was diagnosed w/ social anxety. i was given klonopin , and had no idea, that it was addicting, nor caused depression. this is the first im hearing this!!! for ten years now, i've been on, and off anti-depressants. my depression has gotten worse throughout the years, where as now, i have "major depression", and i am wondering, could the klonopin be the cause of my symptoms worsening? i was always a very resiliant person, even after my divorce, and other various traumatizing experiances i've been through. but since the car accident, i cant seem to get myself in a good space. im struggling everyday with my depression and anxiety. im only on 1mg. of klonopin , that i take at night. that doesnt even help me sleep. i wake all hours of the night, most of the time my heart beating out my chest..it seems as if my anxiety/panic attacks have gotten 10x WORSE throughout the years. i used to be on 1mg. 3x a day. i was given buspar last year to take with it. i had told my doctor that sometimes i take more klonopin , like an extra dose or two, because i thought it would help me feel better, and pretty much, the doctor freaked and said i was "abusing" my meds., and that i built up a tollerance level to the med.i was then told i was going to be weaned off the klonopin, which i slowly was. i did ok at first, but then a horrible withdrawl set in. severe nausea, insomnia, the shakes...my neck, arms, and shoulders went stiff, i felt pain ALL OVER. i felt like i was dying...i never felt anything like it before. i was ready to admit myself, i was desperate. so, i called my therapist, told them what was going on, and they reluctantly put me back on 1mg. that was a little over a year ago. unfortunatly, now, when i think i need the 3mg. since developing the ptsd, they will not give it to me. i never knew people become addicted to this med., i never knew you could be looked at like a junkie when talking about this med., i never knew the price i would pay, for ever having had taken my first dose of this med.,
   and sondra, thank you for your words of encouragement....God bless you! your a VERY  strong person, with all you've been through in your life...and for your son, i will keep him in my prayers...i know what it's like to worry over someone you love. my "little" brother (22yrs. old) is a heroin addict. he too, used to be a happy ,smart person...... from getting into so many car accidents, he had his license revoked, he has a couple of drug charges against him, and still drives! he told me sometimes he "blackouts" at the wheel..!!!  i wait around too, for "the call", all i can do is pray......

Post a Comment